Florida, 2004

Damaging Wind in Florida, July 8, 2004

July 8, 2004 · NWS JAX · 1 event in 1 county or zone

One mile south of I-10 along Reed Stafford Road. 6 pines trees were snapped off and uprooted across the road.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

One mile south of I-10 along Reed Stafford Road. 6 pines trees were snapped off and uprooted across the road. Reported by the County Road Maintenance Dept.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 8, 1:14 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 8, 1:14 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT THU JUL 8 2004

.CURRENTLY...SHOWERS AND THUNDERSTORMS ONGOING...ALTHO LESS INTENSITY
THAN ON WED. ALOFT...HIGH PRES RIDGE CENTER N OF THE BAHAMAS AND
SHORT WAVE FROM THE OH VALLEY TO THE TX/LA BORDER. GENERAL WK SW TO W
FLOW ALOFT OVER THE CWA (COUNTY WARNING AREA).

.SHORT TERM...EXPECT A BIT LESS TOTAL COVERAGE OF STORMS THE
REMAINDER OF THE AFTN AND INTO THE EVENING. STORMS SHOULD BE A BIT
WEAKER THAN WED AS WELL...AS 500 MB TEMPS PROGGED TO RISE A DEG OR
TWO BY EVENING. BEST COVERAGE OF STORMS WILL INITIALLY BE NEAR MID-
LEVEL SHEAR AXIS OVER SE GA. STRONGER W-SW FLOW OVER SE GA SHOULD
LIMIT OR CUT OFF ATLC SEABREEZE PENETRATION...BUT MESO-ETA SHOWS
SEABREEZE MAKING IT TO AT LEAST THE ST JOHNS RIVER OVER NE FL. THIS
WILL PROVIDE ANOTHER FOCUS FOR STORMS THIS AFTN AND EVENING.

MODELS AGREE ON WRAPPING DRIER AIR FROM S FL AROUND THE PERIPHERY OF
THE RIDGE INTO THE W PORTION OF THE AREA FOR FRI. AS A RESULT...POPS
FROM BOTH THE MAV AND ETA MOS ARE SIGNIFICANTLY LOWER THAN TODAY.
ETA POPS APPEAR TOO LOW...SO WILL FOLLOWER CLOSER TO THE MAV.
&&

.LONG TERM...NO MAJOR CHANGES. SW FLOW PROGGED TO INCREASE AHEAD OF
A FRONT WHICH THE GFS MOVES INTO THE N PORTION OF OUR CWA BY FRI.
WOULD LIKE TO SEE A BIT MORE CONTINUITY WITH THIS FEATURE...BUT
DOESNT AFFECT THE EXTENDED THRU THU OTHER THAN TO INCREASE SW FLOW.
NEAR CLIMO POPS AND TEMPS THRU THE PERIOD.
&&

.MARINE...OTHER THAN MINOR FLUCTUATIONS IN RIDGE POSITION...LITTLE
CHANGE TO WINDS AND SEAS WITH NO HEADLINES.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 72 95 / 40 40 20 30
SSI 76 91 77 90 / 40 30 20 30
JAX 73 94 74 93 / 50 30 20 40
SGJ 75 90 77 88 / 40 20 20 30
GNV 70 94 72 93 / 40 20 10 40
OCF 71 94 73 93 / 30 30 10 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

SC/EK/ARS/MH
Hazardous weather outlook, Jul 8, 11:30 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT THU JUL 8 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1230 PM EDT THU JUL 8 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING.
THE STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING
STRIKES...AND STRONG GUSTY WINDS UP TO 50 MPH. THE STORMS WILL MOVE
SLOWLY TO THE EAST. ISOLATED SEVERE STORMS ARE POSSIBLE...BUT MAINLY
NEAR BOUNDARY INTERACTIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/SC

In the hours before

Special weather statement, Jul 8, 1:29 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT THU JUL 8 2004

FLZ020>023-GAZ150-164-081915-
BAKER FL-CHARLTON GA-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-WARE GA-
229 PM EDT THU JUL 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
BAKER...COLUMBIA...HAMILTON...CHARLTON AND WARE COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM EDT...

AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF TAYLOR TO 4
MILES SOUTH OF SUWANNEE RIVER STATE PARK...OR ALONG A LINE EXTENDING
FROM 16 MILES SOUTH OF STEVEN FOSTER STATE PARK TO 4 MILES SOUTH OF
SUWANNEE RIVER STATE PARK...MOVING SOUTH AT 5 MPH. THIS WILL ALSO
AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...SUWANNEE SPRINGS...
NEWBURN...LIVE OAK...WINFIELD...WHITE SPRINGS...WELLBORN AND TAYLOR
THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LETRO
Special weather statement, Jul 8, 1:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT THU JUL 8 2004

FLZ032-033-037-081930-
CLAY FL-PUTNAM FL-ST. JOHNS FL-
245 PM EDT THU JUL 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 330 PM EDT...

AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES WEST OF GUANA RIVER STATE PARK TO 8 MILES WEST OF PICOLATA...
OR ALONG A LINE EXTENDING FROM 2 MILES WEST OF GUANA RIVER STATE PARK
TO 16 MILES NORTH OF PALATKA...MOVING SOUTH AT 5 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAWGRASS...GREEN
COVE SPRINGS...DURBIN...GUANA RIVER STATE PARK...PICOLATA...SOUTH
PONTE VEDRA BEACH...BAKERSVILLE AND VILANO BEACH THROUGH 330 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LETRO
Special weather statement, Jul 8, 2:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT THU JUL 8 2004

FLZ021>023-030-031-082015-
BAKER FL-BRADFORD FL-COLUMBIA FL-SUWANNEE FL-UNION FL-
315 PM EDT THU JUL 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...SUWANNEE...BAKER AND COLUMBIA COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES NORTHEAST OF NEWBURN TO 8 MILES NORTH OF LAWTEY...OR ALONG A
LINE EXTENDING FROM 7 MILES WEST OF LIVE OAK TO 12 MILES NORTHEAST OF
RAIFORD...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE
VALLEY...SANDERSON...OLUSTEE...LIVE OAK...HOUSTON AND FIVE POINTS
THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH
Special weather statement, Jul 8, 2:36 PM EST, 24 minutes before
FLC003-125-082000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAKER COUNTY IN NORTHEAST FLORIDA
  UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 400 PM EDT

* AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  ELLERBEE...OR ABOUT 5 MILES NORTH OF RAIFORD...MOVING SOUTH AT 5
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT...
  ELLERBEE...
  RAIFORD AND JOHNSTOWN...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3015 8213 2996 8232 2993 8238 2997 8255
      3008 8252 3012 8243 3058 8245 3058 8237
      3056 8223 3038 8220 3036 8216 3035 8206
      3015 8206

WELSH
Special weather statement, Jul 8, 2:43 PM EST, 17 minutes before
FLC007-125-082015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRADFORD COUNTY IN NORTHERN FLORIDA
  NORTHEASTERN UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 415 PM EDT

* AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES EAST
  OF ELLERBEE...OR ABOUT 5 MILES NORTHEAST OF RAIFORD...STATIONARY.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT...
  ELLERBEE...
  RAIFORD...
  LAWTEY...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3013 8206 3014 8229 3001 8230 2998 8206

WELSH
Special weather statement, Jul 8, 2:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EDT THU JUL 8 2004

FLZ032-082045-
CLAY FL-
354 PM EDT THU JUL 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN AND
CENTRAL CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 445 PM EDT...

AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF
KINGSLEY...OR ABOUT 14 MILES SOUTHEAST OF RAIFORD...MOVING EAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND KINGSLEY...MIDDLEBURG...ASBURY LAKE AND PENNEY FARMS THROUGH
445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The Jacksonville radar (KJAX), 60 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baker

When
July 8, 3:00 PM EST
Where
Baker County, Sanderson
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
30.250, -82.267

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405709.